Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 11, 2013, 3:39 AM EST. It took effect at Jan 11, 2013, 4:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2013, 3:39 AM EST (08:39 UTC)
- In effect from
- Jan 11, 2013, 4:00 AM EST
- Expired
- Jan 11, 2013, 3:27 PM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
065 WHUS71 KCLE 110839 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 339 AM EST FRI JAN 11 2013 LEZ145>149-111645- /O.NEW.KCLE.SC.Y.0007.130111T0900Z-130112T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 339 AM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND WAVES: SOUTHEAST WINDS 15 TO 25 KNOTS WILL TURN SOUTH TODAY THEN DIMINISH INTO TONIGHT. WAVES OF 1 TO 3 FEET WILL BUILD TO 2 TO 4 FEET THIS MORNING THEN SUBSIDE TO 1 TO 3 FEET FOR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
370 WHUS71 KCLE 111449 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 949 AM EST FRI JAN 11 2013 LEZ145>149-112300- /O.CON.KCLE.SC.Y.0007.000000T0000Z-130112T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 949 AM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND WAVES: SOUTHEAST WINDS 15 TO 25 KNOTS WILL TURN SOUTH THIS AFTERNOON...THEN DIMINISH TONIGHT. WAVES OF 1 TO 3 FEET WILL BUILD TO 2 TO 4 FEET BY THIS AFTERNOON AND THEN SUBSIDE TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
984 WHUS71 KCLE 112027 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 327 PM EST FRI JAN 11 2013 LEZ145>149-112130- /O.CAN.KCLE.SC.Y.0007.000000T0000Z-130112T0300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 327 PM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ON THE LAKE HAVE DIMINISHED TO 10 TO 15 KNOTS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOMBARDY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 11:37 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Jan 10, 11:37 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1137 PM EST THU JAN 10 2013 .SYNOPSIS... HIGH PRESSURE OVER NEW YORK AND PENNSYLVANIA WILL MOVE OFF TO THE EAST TONIGHT. MEANWHILE...LOW PRESSURE WILL LIFT NORTHWARD ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED ACROSS THE AREA SATURDAY. A COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... HIGH PRESSURE CENTERED OVER NY AND PA WILL MOVE OVER NEW ENGLAND TONIGHT. LIGHT RAIN HAS MADE ITS WAY TO FINDLAY AND A TRACE AT TOLEDO WAS REPORTED THIS EVENING. GOING THROUGH THE EVENING THE RAIN WILL GRADUALLY BUILD NORTHWARD ACROSS WESTERN OHIO. SO WORDED THE FORECAST AS OCCASIONAL SHOWERS. THINK IT WILL BE LATE BEFORE WE START TO SEE AN EASTWARD PUSH OF THE SHOWERS. SO HAVE ADJUSTED THE HOURLY POPS. AS FOR TEMPS...ALLOWING FOR SOME COOLING EARLY TONIGHT BUT THEN LEVEL TEMPS OR SLOWLY RISING THROUGH THE NIGHT. THE ONLY ISSUE WILL BE IF THERE ARE SOME TEMPORARY TEMP FALLS WITH THE ONSET OF RAIN. THINKING THERE WILL NOT BE PRECIP ISSUES...BUT WILL HAVE TO WATCH INTERIOR NW PA WHERE TEMPS MAY COOL THE MOST. NOT ENOUGH CONFIDENCE TO PUT IN THE FORECAST...BUT THERE IS A SMALL CHANCE THE INITIAL PRECIP TYPE ACROSS INTERIOR NW PA MAY BE A BRIEF PERIOD OF FREEZING RAIN OR SLEET. THE OVERALL TREND WILL BE FOR WARMING CONDITIONS INTO FRIDAY MORNING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST TOWARD THE AREA FRIDAY MORNING WITH RAINFALL CONTINUING. THE LOW MOVING TO THE NORTHEAST WILL MAINLY ACT AS A WARM FRONT FOR THE AREA GOING INTO FRIDAY NIGHT AND SATURDAY. FOR FRIDAY...MODELS PRETTY CONSISTENT IN SHOWING A GOOD AMOUNT OF SUPPORT FOR A PERIOD OF MODERATE RAIN ACROSS THE AREA. ALSO...WHILE ELEVATED...THERE IS THE POTENTIAL FOR CONVECTION ACROSS THE AREA SO HAVE MENTION OF ISOLATED THUNDER ACROSS THE AREA. UPPER LOW AND VORT MAX MOVE OUT OF THE AREA FRIDAY EVENING ALLOWING FOR DRIER CONDITIONS AND MILD TEMPS AS SOUTHERLY FLOW TAKES HOLD ACROSS THE AREA. THE AREA WILL BE IN BETWEEN STRONG LOW PRESSURE OVER THE PLAINS ON SATURDAY AND HIGH PRESSURE ALONG THE EAST COAST. DIDN/T MAKE MANY CHANGES TO POPS ON SATURDAY IS THERE IS THE POTENTIAL FOR A FEW SHOWERS...BUT NOT THINKING SATURDAY WILL BE A WASHOUT. INCREASED TEMPS A FEW DEGREES BUT AT THIS POINT DIDN/T WANT EXCEED RECORD HIGHS FOR THE DAY JUST YET. SOME RECORDS FOR CLIMATE SITES EXTEND BACK WELL OVER 100 YEARS FOR JAN 12. MODELS HAVE BEEN CONSISTENT OVER THE PAST SEVERAL DAYS ADVERTISING THE NEXT SURGE OF MOISTURE TO BUILD INTO THE AREA SATURDAY EVENING THROUGH SATURDAY NIGHT AHEAD OF THE COLD FRONT. MODEL QPFS ARE RATHER HIGH ACROSS THE AREA BUT GIVEN THE GOOD ACCESS OF GULF MOISTURE THERE IS A POSSIBILITY. SEE HYDRO AFD SECTION FOR MORE DETAILS REGARDING QPF AND FLOODING POTENTIAL. A COLD FRONT IS EXPECTED TO BE ACROSS THE AREA SUNDAY WITH CONTINUED HIGH POPS. RAIN SLOWLY DIMINISHES FROM WEST TO EAST THROUGH SUNDAY NIGHT...BUT HAD TO CONTINUE HIGH CHC POPS ACROSS SOUTHEAST AREAS STILL. TEMPS ON SUNDAY WILL BE COOLER THAN SAT...BUT STILL WELL ABOVE NORMAL. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE EXTENDED IS NOT CLEAR. THE MODELS ARE DIFFERENT...THEY HAVE THE SAME IDEA BUT WITH THE TRACK OF THE LOW STILL IN QUESTION FOR THE WEEKEND IT MAKES THE FORECAST TOUGH. CONTINUED THE THREAT OF SOME LINGERING PRECIPITATION ON MONDAY BUT HIGH PRESSURE WILL BE BUILDING IN. THE HIGH WILL REMAIN IN CONTROL MONDAY NIGHT INTO TUESDAY MORNING. THE GFS HAS SOME MOISTURE COMING UP FROM THE SOUTHWEST ON TUESDAY...WHILE THE ECMWF DOESN'T. DIDN'T CHANGE THE POPS TOO MUCH FROM THE PREVIOUS FORECAST BECAUSE OF THE UNCERTAINTY. ANOTHER FRONT MAY MOVE THROUGH WEDNESDAY NIGHT. HIGH PRESSURE TRIES TO BUILD BACK IN ON THURSDAY AND THAT COULD KEEP THE LAKE EFFECT UNDER CONTROL. THE GFS REALLY TRIES TO COOL THINGS DOWN QUITE A BIT WEDNESDAY NIGHT....-20C AT 850 MB. IT COULD BE TOO COLD...WILL HAVE TO WATCH THAT. USED HPC GUIDANCE FOR THE TEMPERATURES. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... MAIN AREA OF RAIN REMAINS JUST TO THE NW OF THE AREA. THE NEW GUIDANCE COMING IN CONTINUES TO SHOW RAIN DEVELOPING ACROSS THE AREA OVERNIGHT. WILL TRY TO TIME THE STEADIER PRECIP EAST ACROSS THE AREA. IN THE MEANTIME SOME SPRINKLES OR PERHAPS A FEW LIGHT SHOWERS COULD OCCUR. EXPECT MOST OF THE AREA TO BE MVFR BY DAYBREAK WITH IFR CONDITIONS DEVELOPING OVERNIGHT. NOT SURE IF THE IFR WILL SPREAD EAST ACROSS THE ENTIRE AREA SO WILL KEEP IT OUT OF KCAK AND KYNG FOR NOW. EXPECTING ABOUT 6 TO 8 HOURS OF STEADY RAINFALL WITH MOST LOCATIONS WEST OF I-71 DRY BY 18Z. THIS WILL RESULT IN SLOW IMPROVEMENT IN CONDITIONS IN THE AFTERNOON. IT IS POSSIBLE KTOL AND KFDY COULD BECOME VFR LATE IN THE PERIOD. NEW GUIDANCE IS EVEN STRONGER WITH THE LOW LEVEL WINDS LATE TONIGHT. WILL CONTINUE TO MENTION LLWS IN THE TAFS FOR SEVERAL HOURS. SE TO S SURFACE WINDS WILL PICK UP LATER FRIDAY MORNING WITH THE FLOW BECOME MORE SW DURING THE AFTERNOON. OUTLOOK...NON-VFR FRIDAY AFTERNOON AND EVENING. NON VFR DEVELOPS AGAIN LATE SATURDAY AND CONTINUES INTO MONDAY. && .MARINE... WINDS WILL BE ON THE INCREASE ACROSS THE LAKE ON FRIDAY AHEAD OF THE WARM FRONT AS GRADIENT TIGHTENS. THERE IS A POSSIBILITY THAT A SMALL CRAFT ADVISORY WILL BE NEEDED ON FRIDAY. WINDS WILL DIMINISH FRIDAY NIGHT INTO SATURDAY OUT OF THE SOUTH TO SOUTHWEST. COLD DOME OVER THE LAKE WILL KEEP WINDS SOMEWHAT LIGHT OVER THE LAKE ON SATURDAY. LIGHT AND VARIABLE WINDS CAN BE EXPECTED ON SUNDAY AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE FRONTAL BOUNDARY. WINDS WILL THEN PICK UP IN THE WAKE OF THE LOW PRESSURE SYSTEM OUT OF THE NORTHWEST. THIS WILL LIKELY CAUSE SMALL CRAFT ADVISORIES TO BE HOISTED ONCE AGAIN. WINDS DIMINISH ONCE AGAIN BY TUESDAY AS HIGH PRESSURE MOVES INTO THE REGION AND DISSIPATES. && .HYDROLOGY... RAIN MOVING UP FROM THE MISSISSIPPI VALLEY IS STRUGGLING TO REACH THE GROUND IN SOUTHERN IN/IL AS IT HITS A COOL AND DRY AIRMASS OVER THE OHIO VALLEY. BY TONIGHT WE EXPECT A STRONG MOISTURE FLUX TO MOVE NORTHWARD FROM THE GULF AND INCREASE THE RAINFALL INTENSITY AND EVEN PRODUCE ISOL CONVECTION. THE AMOUNT OF MOISTURE AVAILABLE WILL BEGIN TO DISSIPATE ON SATURDAY BUT SHOULD STILL BE SUFFICIENT TO KEEP HIT OR MISS SHOWERS. THE HEAVIEST RAINFALL WILL OCCUR LATE TONIGHT IN THE EARLY MORNING HOURS WITH A 0.5-0.75" POSSIBLE WITH LOCALIZED HEAVIER AMOUNTS. IT IS FORTUNATE THAT THE WARM UP OF THE LAST COUPLE DAYS HAS MELTED MOST OF THE SNOWPACK...HOWEVER THIS CAUSED SOME OF THE RIVERS TO RISE IN ADVANCE OF THE UPCOMING RAIN. FOR MOST AREAS RECEIVING AROUND 0.5-0.75" THE RESULT WOULD BE NUISANCE FLOODING IN LOW LYING OR POOR DRAINAGE AREAS. IF RAINFALL IN ANY AREA EXCEEDS 1" DUE TO THE CONVECTIVE NATURE OF THE EVENT...THAN RIVERS AND CREEKS WILL LIKELY COME OUT OF THEIR BANKS AND PRODUCE SOME MINOR FLOODING. ANYTHING APPROACHING 1.5" IS UNLIKELY UNLESS TRAINING WERE TO OCCUR...BUT THIS WOULD RESULT IN MORE NOTABLE FLOODING CONDITIONS. THE FIRST SYSTEM WILL MELT MOST IF NOT ALL OF THE LINGERING SNOW ON THE GROUND AS TEMPERATURES STAY WARM INTO SATURDAY. A SECOND SYSTEM COULD PRODUCE MORE NOTABLE FLOODING AS PRECIPITABLE WATER VALUES JUMP SEVERAL STANDARD DEVIATIONS ABOVE NORMAL SATURDAY NIGHT. THIS WILL SUPPORT HEAVIER RAINFALL...ON THE AVERAGE OF AROUND 1.25". MANY OF THE AREA RIVERS THAT RISE ON FRIDAY WILL HAVE TIME TO SUBSIDE AHEAD OF THE NEXT SYSTEM...BUT THE TIMING WILL NOT BE LONG ENOUGH FOR THEM TO RECEDE TO A COMFORTABLE STAGE. IT IS LIKELY THAT THE SECOND STORM SUNDAY WILL LEAD TO MINOR FLOODING IN MANY LOW LYING AND FLOOD PRONE AREAS...IN ADDITION TO FLOODING OF AREA RIVERS AND LOCAL CREEKS. THE CONVECTIVE NATURE OF THE RAIN WILL MAKE IT DIFFICULT THIS FAR OUT TO PREDICT WHICH BASINS WILL RECEIVE THE MOST RAINFALL...BUT WE CAN BE PREPARED TO SEE WIDESPREAD MINOR FLOODING WITH LOCALIZED MODERATE FLOODING POSSIBLE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE/OUDEMAN SHORT TERM...ABE LONG TERM...KIELTYKA AVIATION...KUBINA MARINE...LOMBARDY HYDROLOGY...
Hazardous weather outlook, Jan 10, 3:25 PM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EST THU JAN 10 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-112030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 325 PM EST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN WILL OVERSPREAD THE AREA EARLY FRIDAY LEADING TO SOME MINOR RIVER FLOODING AND ISOLATED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THIS WILL RAISE RIVER LEVELS AND SATURATE THE GROUND IN ADVANCE OF A WETTER RAIN SYSTEM ON SUNDAY. MANY AREA RIVERS AND CREEKS COULD COME OUT OF THEIR BANKS SUNDAY INTO MONDAY WITH THE POTENTIAL OF REACHING MODERATE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-112030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 325 PM EST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:41 PM EST | River Flood Warning | CLE | Marion | 6 days |
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.